Alert archive / Michigan / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 1, NWS Marquette, MI

March 8, 2000Delta County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Mar 8, 2000, 10:57 PM EST for Delta County, Michigan. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 8, 2000, 10:57 PM EST (03:57 UTC)
Expired
Mar 8, 2000, 11:30 PM EST
In force
33 min
Issued by
NWS Marquette, MI
Area
Whole counties

County Delta County, MI

What was reported inside it

TimeReportWhereRemark
Mar 8, 11:00 PM ESTHail 0.75Gladstone, MI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2000-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2000-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
630 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMQT 090400
SVRMQT
MIC041-090430-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
1057 PM EST WED MAR 8 2000

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN

* UNTIL 1130 PM EST

* AT 1057 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM NEAR GLADSTONE. THE STORM WAS MOVING
  NORTHEAST AT 40 MILES AN HOUR.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RAPID RIVER BY 1105 EST.

LARGE HAIL UP TO 1 INCH IN DIAMETER IS LIKELY. IF YOU ARE IN THE
WARNED AREA...STAY INDOORS AND AWAY FROM WINDOWS.

DESROSIERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 7:10 PM EST, 3 hours 47 minutes earlier.

Area forecast discussion, Mar 8, 7:10 PM EST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
710 PM EST WED MAR 8 2000

JUST ISSUED QUICK UPDATE FOR SHRA/TSRA OVER THE PENINSULA. ACTIVITY
FIRING MAINLY IN THE DRY SLOT...HELPED ALG BY COLG IN THE H7-H5 LYR
PER 18Z ETA. BEST COVERAGE IS CRNTLY ACRS FAR SRN YOOP...AND THIS
AREA DRIFTING NE...WL AFFECT MQT/ALGER AND DELTA CNTYS SHORTLY.
OTHER MUCH MORE WIDELY SCTD SHRWS OUT WEST BUT W/ TEMPS SET TO DROP
A DEGREE OR TWO MORE IN THE MID LVLS WD NOT BE SURPRISED TO SEE A
SLGT INCRS IN PCPN DURG THE EVENING. AS THE TSTMS DRIFT NE...THEY WL
ENCOUNTER MORE STBL AIR PRESENTLY ACRS NW ZONES (SEEN BY TEMPS ALRDY
IN THE UPR 30S/LWR 40S AND H7/H5 LAPSE RATES LSTN 6.5C/KM)...SO HAVE
LEFT OUT MENTION OF TSTMS THERE. NO CHGS TO WINTER STORM
WARNINGS/ADVISORIES.

.MQT...WINTER STORM WARNING TONIGHT AND THURSDAY MORNING
       MIZ001>005-009
    ...WINTER WEATHER ADVISORY LATE TONIGHT AND THURSDAY
       MIZ006-007-010-011-013-014
    ...WINTER WEATHER ADVISORY THURSDAY
       MIZ012
    ...GALE WARNING LAKE SUPERIOR

Nearby

Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.